Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Heightened sense of smell
    avatar
    cherylb1 posted:
    Dr. Moser. I was diagnosed with a staph infection under my left arm which had the Lymph Nodes extremely swollen. I have been prescribed Bactrim. After 2 days of Bactrim the BOIL began draining. After about 4 days my sense of smell has gone thru the roof. Not only are the smells a hundred times stronger but they are also nauseating. I am now on my 5th day of Bactrim and the BOIL is still draining. It is like a small faucet stream. And the sense of smell is getting worse. Any suggestions will be appreciated. Thank You.....
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    I can't say I have ever had a patient complain of a heightened sense of smell -- a hundreds times more -- when taking a sulfa drug for a Staph infection. I am afraid I do not have any suggestions, or even an explanation as to why this would happen. I am very sorry.
     
    avatar
    lynnette7 responded:
    know your post is old, but its the only thing i have read anywhere that validates what i am going through. i had my first ever abscess lanced and drained and was sent home with Bactrim a few days ago. Day 1 and 2, still draining. Day three horrendous smell problems, everything is magnified 1000 times and i am nauseous and miserable. did you take your whole prescription or did you stop? did your smell go back to normal? i called hospital and they said if i stop taking it, the infection could return, but i feel awful on this med. Also, sleepy and irritable, kinda dizzy sometimes. but the smell is misery.
     
    avatar
    SKYAKY responded:
    Did you ever find out anything on this? I am on my 4th of 10 days. Yesterday, I thought some tastes were a bit off. This morning, smells are smacking me in the face. Put a little pepper on my eggs, and had to throw them out because it tasted like I had more pepper than eggs.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.